Alert archive / Michigan / Beach Hazards Statements in 2025

Beach Hazards Statement 23, NWS Grand Rapids, MI

September 24, 20254 counties in Michigan

NWS Grand Rapids, MI issued this beach hazards statement at Sep 24, 2025, 3:48 PM EDT for 4 counties in Michigan. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Sep 24, 2025, 3:48 PM EDT (19:48 UTC)
Expired
Sep 25, 2025, 12:00 AM EDT
In force
8 hr
Issued by
NWS Grand Rapids, MI

Counties Allegan County, MI, Muskegon County, MI, Ottawa County, MI, Van Buren County, MI

The radar

The Grand Rapids radar (KGRR), 52 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 7.8 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2025-09-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 257 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2025-09-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
257 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
610 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
-22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

203 
WHUS43 KGRR 241948
CFWGRR

Coastal Hazard Message
National Weather Service Grand Rapids MI
Issued by National Weather Service Detroit/Pontiac MI
348 PM EDT Wed Sep 24 2025

MIZ050-056-250400-
/O.NEW.KGRR.BH.S.0023.250924T1948Z-250925T0400Z/
Muskegon-Ottawa-
348 PM EDT Wed Sep 24 2025

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers may be heavily swamped by 
  waves.

* WHERE...Muskegon and Ottawa counties.

* WHEN...Until midnight EDT tonight.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions
and do not venture out on piers. Please check with your local
authorities on potential beach closures.

&&

$$
2 follow-up statements
908 
WHUS43 KGRR 242159
CFWGRR

Coastal Hazard Message
National Weather Service Grand Rapids MI
559 PM EDT Wed Sep 24 2025

MIZ064-071-250400-
/O.EXA.KGRR.BH.S.0023.000000T0000Z-250925T0400Z/
Allegan-Van Buren-
559 PM EDT Wed Sep 24 2025

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers may be heavily swamped by 
  waves.

* WHERE...Allegan and Van Buren counties.

* WHEN...Until midnight EDT tonight.

* IMPACTS...Strong currents can pull swimmers into deeper water
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions
and do not venture out on piers. Please check with your local
authorities on potential beach closures.

&&

$$

MIZ050-056-250400-
/O.CON.KGRR.BH.S.0023.000000T0000Z-250925T0400Z/
Muskegon-Ottawa-
559 PM EDT Wed Sep 24 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers may be heavily swamped by 
  waves.

* WHERE...Muskegon and Ottawa counties.

* WHEN...Until midnight EDT tonight.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions
and do not venture out on piers. Please check with your local
authorities on potential beach closures.

&&

$$
096 
WHUS43 KGRR 250355
CFWGRR

Coastal Hazard Message
National Weather Service Grand Rapids MI
1155 PM EDT Wed Sep 24 2025

MIZ050-056-064-071-250500-
/O.EXP.KGRR.BH.S.0023.000000T0000Z-250925T0400Z/
Muskegon-Ottawa-Allegan-Van Buren-
1155 PM EDT Wed Sep 24 2025

...BEACH HAZARDS STATEMENT WILL EXPIRE AT MIDNIGHT EDT TONIGHT...

Wave heights are decreasing with moderate swim risk conditions
expected overnight. Thursday low to moderate swim risk conditions
are expected.

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this beach hazards statement went out at Sep 24, 2:05 PM EDT, 1 hour 43 minutes earlier. Its key messages:

  • Early morning fog trends
  • Upper low related clouds and showers today and Thursday
  • Dry and warmer into the weekend and early next week
Area forecast discussion, Sep 24, 2:05 PM EDT, 1 hour 43 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
205 PM EDT Wed Sep 24 2025
Issued by National Weather Service Detroit/Pontiac MI

.KEY MESSAGES...

- Early morning fog trends

- Upper low related clouds and showers today and Thursday

- Dry and warmer into the weekend and early next week

&&

.DISCUSSION...
Issued at 354 AM EDT Wed Sep 24 2025

- Early morning fog trends

Fog and stratus is very much aligned along and near the surface
front which looks to stretch from Lansing and Mason southwest to
near Battle Creek as of 330am. Areas from Grand Rapids to the
south and east are the locations that saw rain in the past 24
hours, so it is not surprising that this morning's fog/stratus is
located near the axis of higher dew points and in areas that
increased low level moisture locally by rainfall. Consensus of
short term models shows the lower ceilings and fog expanding in
all areas between GRR and JXN through daybreak. It will take into
the early afternoon most likely before we can begin to break up
the low clouds. As for visibilities and the chance of a Dense Fog
Advisory, the worst conditions will likely occur across Eaton,
Ingham, Kalamazoo, Calhoun and Jackson counties. At this time, not
confident enough in how widespread the dense fog will become. Only
AZO and BTL are at a 1/4 mile now and the webcams in the area do
not look too bad. Holding off for now, but will be monitoring
webcams and obs the rest of the night.

- Upper low related clouds and showers today and Thursday

The upper low will be overhead from today into Thursday night. We
should see enough breaks in the overcast to build at least
scattered showers today. Instability today (less than 1,000 j/kg)
will not be as great as yesterday. Thursday's MUCAPE will be even
lower, 500 j/kg or less. Bottom line is the upper low will drive
some diurnal shower activity, but feel our thunder threat is much
lower today and will be even lower tomorrow. We are in a general
thunder outlook today via the SPC, but out of it for Thursday.
Agree with that assessment.

The upper trough will pull away to the east Thursday night which
will end the multi day precipitation that we have seen.

- Dry and warmer into the weekend and early next week

Dry and warmer will be the theme as we head into the weekend and
early next week. Heights will rise over the Great Lakes in a rex
block pattern with ridging in the our area and an upper low off to
our south. Bottom line is we should see sunshine, dry weather and
high temperatures that will trend to around 80 on Sunday and
Monday. 80 degrees will be roughly 15 degrees above normal highs
for September 28th and 29th.

&&

.AVIATION /18Z TAFS THROUGH 18Z THURSDAY/...
Issued at 205 PM EDT Wed Sep 24 2025

Ceilings continue to improve with a mix of IFR and MVFR ceilings
across the TAF sites this afternoon. Expect conditions to improve to
MVFR for all sites in the next 1-2 hours with many sites potentially
reaching VFR for a time this evening. Isolated showers are possible
in the vicinity of GRR/LAN for the next few hours and an isolated
storm cannot be ruled out though confidence is too low for TAF
inclusion. Beginning lake this evening, conditions will be favorable
for widespread IFR to LIFR conditions across the TAF sites given the
abundant moisture in the form of both fog and low ceilings. Dense
fog is possible at LAN, JXN, AZO, and BTL where low level moisture
is greatest. By late morning Thursday visibilities will begin to
improve, however similar to today it'll likely be into the early
afternoon before conditions improve to MVFR or better for all of our
sites except MKG. With winds just off the surface a bit higher at
MKG would expect conditions to reach MVFR by mid morning.

&&

.MARINE...
Issued at 354 AM EDT Wed Sep 24 2025

We expect conditions to remain below advisory levels over the
course of the next few days. Today we will see waves build however
as north winds increase into the 10-20 knot range. The pressure
gradient tightens a bit today as high pressure in the upper
midwest combines with low pressure in the Ohio Valley. The north
wind will remain in that 10-20 knot range tonight before gradually
dropping off into Thursday. There was some concern yesterday about
a deeper low in the ECMWF, but it has backed off to a
weaker/further east low now which should keep conditions sub
advisory. Lighter winds look to continue Friday and into the
weekend.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...None.
MARINE...None.

&&

DISCUSSION...Duke
AVIATION...KDK
MARINE...Duke
Hazardous weather outlook, Sep 24, 11:50 AM EDT, 3 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Grand Rapids MI
1150 AM EDT Wed Sep 24 2025

MIZ037>040-043>046-050>052-056>059-064>067-071>074-250900-
Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon-
Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-
Ingham-Van Buren-Kalamazoo-Calhoun-Jackson-
1150 AM EDT Wed Sep 24 2025

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...Today and Tonight

An isolated thunderstorm is possible today. Severe weather is not
anticipated.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ844>849-250900-
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
1150 AM EDT Wed Sep 24 2025

This hazardous weather outlook is for the nearshore waters from
St Joseph to Manistee.

.DAY ONE...Today and Tonight

Winds and waves will increase this evening south of Holland.
Conditions may approach Small Craft Advisory criteria, but will
likely stay shy of the threshold.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

DUKE

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 24, 3:49 PM EDTSmall Craft AdvisoryGRR8 hr

Nearby

Beach Hazards Statements in Michigan, 2025Every beach hazards statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.